## 2016 Legislative Leadership Program

## Sunday, Dec. 4, 2016 (Candlewood/Cowles House)

- 3 p.m. Candlewood Check-in
- 5:00 p.m. 8:30 pm: Strolling dinner, Cowles House first floor/Cowles House basement
- Shuttles depart for Cowles House
- Approx 6 p.m.: Welcome: Matt Grossmann
- 6:30 p.m.: Issue Roundtables, Rotating Facilitators (4): <u>Transforming Your Ideas into Policy</u>
  - Legislative Process (John Bollman) Fiscal Implications (Eric Scorsone), National Context/Models (Michael McCabe), Consultation/Feedback (Rick Wiener)
  - Each issue group considers the steps from ideas to legislation with rotating help
    - Tables for 4 issues: local government, Medicaid, transportation, and energy.
    - 6:45p-7:05p; 7:10p-7:30p; 7:35p-7:55p; 8p-8:20p.
- Shuttles depart for Candlewood Suites/Kellogg Center

## Monday, Dec. 5, 2016 (Henry Center)

- 7:00 a.m. Registration, outside Heritage Room
- 7:00 a.m. Hot Buffet Breakfast. Served in Heritage Room
- 7:20 a.m. Welcome/Introduction: Matt Grossmann
- 7:30 a.m. Speaker: **Lou Anna K. Simon** (30 min with Q&A, with presentation)
- 8:00 a.m. 8:15 a.m. Break Henry Center Commons
- 8:15 a.m. Breakout 1: Michigan's Budget (80 minutes)
  - Breakout 1A <u>State Revenues</u>; Mary Ann Cleary
    - 30 minute presentation; 50 minutes questions/discussion (Room B106)
  - Breakout 1B <u>State Expenditures</u>; Ellen Jeffries
    - 30 minute presentation; 50 minutes questions/discussion (Room B107)
- 9:35 a.m. 9:50 a.m. Break Henry Center Commons
- 9:50 a.m. Expenditures 1A & Revenue 1B Repeat (80 minutes)
  - Speakers: Cleary/Jeffries (Cleary in Room B107; Jeffries in Room B106 switch)
  - 30 minute presentation; 50 minutes questions/discussion
- 11:10 a.m. 11:25 a.m. Break -- Henry Center Commons
- 11:25 a.m. Lunch Buffet, Heritage Room (30 min meal)
- 11:55 a.m. Introduction: Mark Burnham
- 12:00 a.m. Speaker: **Lt. Gov. Brian Calley**, (20 min + 30 min Q&A)
- 12:50 p.m. 1:00 p.m. Break Henry Center Commons
- 1:00 p.m. Breakout 2: Government Structure and Constraints (65 min)
  - Breakout 2A <u>Executive Branch Organization/Oversight</u> (**Dennis Muchmore**)
    - 30 minute presentation: 35 minutes questions/discussion (Room B106)
  - Breakout 2B <u>Federal/State/Local Responsibilities</u> (Bill McBride)
    - 30 minute presentation; 35 minutes questions/discussion (Room B107)
- 2:05 p.m. 2:15 p.m. Break Henry Center Commons
- 2:15 p.m. Executive Branch 2A & Intergovernmental 2B: Repeat (65 min)
  - Speakers: Muchmore/McBride (Speakers switch rooms) (Muchmore B107;) (McBride B106).

December 9, 2016 Page 1

- 30 minute presentation; 35 minutes questions/discussion
- 3:20 p.m. 3:30 p.m. Break Henry Center Commons
- 3:30 p.m. Panel I: Flint Water Lessons (45 minute panel; 30 min Q&A & discussion)
  - Full group together, Panel with Moderator Mike Kovacic, Auditorium B119
  - Deanna East
  - JoLisa McDav
  - Chris Kolb
  - Jan Beecher
- 4:45 p.m. 5:45 p.m. Break Before Dinner
- 5:45 p.m. Reception, Heritage Room Lounge
- 6:10-6:35 p.m. Dinner Service/Program Begins, Heritage Room
- 6:30 Introduction: **Jeff Dwyer**
- 6:35 p.m. Speaker: Ron Fournier (30 min + 20 min Q&A)
- 7:25 p.m. 7:40 p.m. Break After Dinner
- 7:30 p.m. Afterglow Ready, Four Seasons Room
- 7:40 p.m. Afterglow, Four Seasons Room
- 9:00 p.m. Afterglow ends

## Tuesday, Dec. 6, 2016 (Henry Center)

- 7:00 a.m. Registration Henry Center Lobby
- 7:30 a.m. Hot Buffet Breakfast, Heritage Room
- 7:50 a.m. Announcements/Welcome/Introduction: Monique Field-Foster
- 8 a.m. Speaker: Sam Singh
- 8:45 a.m. 9 a.m
  Break -- Henry Center Commons
- 9 a.m. Breakout 4: Policy Options and Considerations (45 minutes)
  - Breakout 4A Improving Education (Robert Floden)
    - 20 minute presentation; 25 minutes questions/discussion (Room B119)
  - Breakout 4B Improving Healthcare (Aron Sousa)
    - 20 minute presentation; 25 minutes questions/discussion (Room B120)
- 9:50 a.m. 9:55 a.m. Break Henry Center Commons
- 9:55 a.m. Michigan Education 4A and Healthcare 4B Repeat (45 minutes)
  - Speakers: Floden/Sousa (Floden Room B120; Sousa Room B119)
  - 20 minute presentation; 25 minutes questions/discussion
- 10:40 a.m. 10:50 a.m. Break Henry Center Commons
- 10:50 a.m. Breakout 5: Shaping Michigan's Future (45 minutes)
  - Breakout 5A Economic Trends and Opportunities (Lisa Cook) (Room B119)
    - 20 minute presentation; 25 minutes questions/discussion
  - Breakout 5B Demographic Trends and Change (Kurt Metzger) (Room B120)
    - 20 minute presentation; 25 minutes questions/discussion
- 11:35 a.m. 11:40 a.m. Break Henry Center Commons
- 11:40 a.m. Shaping Michigan Future 5A and 5B (45 minutes)
  - Speakers: Cook/Metzger (Cook Room B120; Metzger Room B119)
  - 20 minute presentation; 25 minutes questions/discussions
- 12:25 p.m. Break and Buffet Lunch begins, Room 106 107
- 12:42 p.m. Introduction: **David Bertram**
- 12:45 p.m. Speaker: **Gov. Rick Snyder** (10 min presentation; 50 min Q&A)
- 1:45 p.m. **Gov. Rick Snyder** departs
- 1:48 p.m. Closing, Feedback, Future Events: Matt Grossmann

December 9, 2016 LLP PROGRAM Page 2